Alert archive / Michigan / Special Marine Warnings in 2002
Special Marine Warning 21, NWS Gaylord, MI
NWS Gaylord, MI issued this special marine warning at Apr 18, 2002, 11:34 PM EDT. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2002, 11:34 PM EDT (03:34 UTC)
- Expired
- Apr 19, 2002, 12:15 AM EDT
- In force
- 41 min
- Issued by
- NWS Gaylord, MI
- Area
- Whole counties
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this special marine warning went out at Apr 18, 10:35 PM EDT, 59 minutes earlier.
Area forecast discussion, Apr 18, 10:35 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1035 PM EDT THU APR 18 2002 THE LATEST APX 88D SHOWS AN AREA OF CONVECTION MOVING OVER NORTHEAST LOWER MICHIGAN...WITH REGIONAL RADAR SHOWING A SECOND BAND OF CONVECTION MOVING OVER EASTERN WISCONSIN AND LAKE MICHIGAN. THE LATEST SURFACE CHART SHOWS A COLD FRONT LOCATED OVER EASTERN WISCONSIN...WITH THE LATEST MODEL DATA SHOWING THIS MOVING EAST AND EXITING INTO LAKE HURON BETWEEN 08Z AND 10Z. THE CURRENT FORECAST IS IN LINE...WILL UPDATE AS CONVECTION TRENDS OR HEADLINES CHANGES. .APX...NONE. SWR
In the hours before
Special weather statement, Apr 18, 7:45 PM EDT, 3 hours 49 minutes before
MIZ016>036-041-042-190500-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GAYLORD MI
745 PM EDT THU APR 18 2002
THE STORM PREDICTION CENTER HAS ISSUED A SEVERE THUNDERSTORM WATCH
FOR PORTIONS OF NORTHERN MICHIGAN...EFFECTIVE UNTIL 100 AM EDT
FRIDAY MORNING. THIS WATCH INCLUDES THE FOLLOWING COUNTIES
IN NORTHEAST LOWER MICHIGAN
CHEBOYGAN...PRESQUE ISLE...MONTMORENCY...ALCONA...OSCODA...
IOSCO...ROSCOMMON...OGEMAW...ARENAC...GLADWIN AND ALPENA
IN NORTHWEST LOWER MICHIGAN
ANTRIM...OTSEGO...GRAND TRAVERSE...KALKASKA...CRAWFORD...
BENZIE...MANISTEE...WEXFORD...MISSAUKEE...CHARLEVOIX...EMMET AND
LEELANAU
THIS WATCH INCLUDES THE ADJOINING COASTAL WATERS OF AFFECTED
LAKESHORE COUNTIES.
A SEVERE THUNDERSTORM WATCH MEANS THAT CONDITIONS ARE FAVORABLE FOR
THE DEVELOPMENT OF SEVERE THUNDERSTORMS IN AND NEAR THE WATCH AREA.
REMEMBER...SEVERE THUNDERSTORMS ARE CAPABLE OF WIND GUSTS OF AT LEAST
60 MPH ALONG WITH DIME SIZED HAIL. IF YOU LIVE IN OR NEAR THE WATCH
AREA...YOU SHOULD REMAIN ALERT TO RAPIDLY CHANGING WEATHER
CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL TELEVISION OR
RADIO STATIONS FOR FURTHER UPDATES AND POSSIBLE WARNINGS.Local storm report, Apr 18, 9:24 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD, MI
924 PM EDT THU APR 18 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
820 PM SUTTONS BAY MI 60 MPH TSTM WIND GUST
04/18/02 LEELANAU
821 PM ALONG M-37 MI WIND DAMAGE
04/18/02 WEXFORD LAW ENFORCEMENT REPORTED
TREES DOWN
825 PM 3 E TRAVERSE CITY MI 60 MPH TSTM WIND GUST
04/18/02 GRAND TRAVERSE TRAINED SPOTTER REPORTED
LARGE TREE LIMBS DOWN
840 PM KEWADIN MI 65 MPH TSTM WIND GUST
04/18/02 ANTRIM
850 PM CADILLAC MI WIND DAMAGE
04/18/02 WEXFORD TRAINED SPOTTER REPORTED
POWER POLE SNAPPED IN
HALF
850 PM SHERMAN MI WIND DAMAGE
04/18/02 WEXFORD TRAINED SPOTTER REPORTED
NUMEROUS TREES DOWN
JSLLocal storm report, Apr 18, 9:41 PM EDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD, MI
941 PM EDT THU APR 18 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
935 PM 3 SE HOUGHTON LAKE MI WIND DAMAGE
04/18/02 ROSCOMMON SCATTERED 12 INCH DIAMETER
TREES DOWN POWER
LINES DOWN
JSLLocal storm report, Apr 18, 10:18 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GAYLORD, MI
941 PM EDT THU APR 18 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
935 PM 3 SE HOUGHTON LAKE MI WIND DAMAGE
04/18/02 ROSCOMMON SCATTERED 12 INCH DIAMETER
TREES DOWN POWER
LINES DOWN
JSLSpecial weather statement, Apr 18, 10:50 PM EDT, 44 minutes before
MIZ008-015>036-041-042-190000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1050 PM EDT THU APR 18 2002 ...SEVERE WEATHER TO IMPACT NORTHERN MICHIGAN THROUGH EARLY TONIGHT... * THREAT AREA...EASTERN UPPER AND ALL OF NORTHERN LOWER MICHIGAN. * DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. * HAZARDOUS WEATHER THREAT...THREE-QUARTER INCH HAIL...80 MPH WINDS AND POSSIBLE TORNADOES. * TIME OF HAZARDOUS WEATHER THREAT...THIS MORNING THROUGH EARLY TONIGHT. * FOR INFORMATION REGARDING ONGOING...POSSIBLY HAZARDOUS...WEATHER CONDITIONS PLEASE REFER TO WWW.CRH.NOAA.GOV/APX/ (ALL LOWER CASE). IF LATER INFORMATION FURTHER SUPPORTS THIS HAZARDOUS WEATHER THREAT...APPROPRIATE WATCHES AND/OR WARNINGS WILL BE ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST WEATHER INFORMATION. SULLIVAN
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 8:08 PM EDT | Severe Thunderstorm Warning | APX | Grand Traverse, Leelanau, Wexford | 37 min |
| Apr 18, 8:36 PM EDT | Severe Thunderstorm Warning | APX | Antrim, Kalkaska | 39 min |
| Apr 18, 8:44 PM EDT | Severe Thunderstorm Warning | APX | Wexford | 31 min |
| Apr 18, 9:14 PM EDT | Severe Thunderstorm Warning | APX | Missaukee, Roscommon | 61 min |
| Apr 18, 9:23 PM EDT | Severe Thunderstorm Warning | APX | Crawford | 22 min |
| Apr 18, 9:55 PM EDT | Special Marine Warning | APX | 50 min | |
| Apr 18, 9:58 PM EDT | Severe Thunderstorm Warning | APX | Oscoda | 32 min |
| Apr 18, 10:19 PM EDT | Severe Thunderstorm Warning | APX | Alcona | 41 min |
| Apr 18, 10:27 PM EDT | Severe Thunderstorm Warning | APX | Gladwin, Roscommon | 48 min |
| Apr 18, 10:45 PM EDT | Special Marine Warning | APX | 60 min | |
| Apr 18, 10:49 PM EDT | Special Marine Warning | APX | 41 min | |
| Apr 18, 10:49 PM EDT | Special Marine Warning | APX | 41 min | |
| Apr 18, 10:49 PM EDT | Special Marine Warning | APX | 41 min | |
| Apr 18, 10:58 PM EDT | Severe Thunderstorm Warning | APX | Ogemaw | 32 min |
| Apr 18, 11:22 PM EDT | Special Marine Warning | APX | 83 min | |
| Apr 18, 11:22 PM EDT | Special Marine Warning | APX | 83 min | |
| Apr 18, 11:34 PM EDT | Special Marine Warning | APX | 41 min | |
| Apr 18, 11:34 PM EDT | Special Marine Warning | APX | 41 min | |
| Apr 18, 11:58 PM EDT | Special Marine Warning | APX | 32 min | |
| Apr 18, 11:58 PM EDT | Special Marine Warning | APX | 32 min | |
| Apr 19, 12:30 AM EDT | Special Marine Warning | APX | 2 hr | |
| Apr 19, 12:30 AM EDT | Special Marine Warning | APX | 2 hr | |
| Apr 19, 12:30 AM EDT | Special Marine Warning | APX | 2 hr |
Nearby
Special Marine Warnings in Michigan, 2002Every special marine warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.